concerned about prednisone prescription for poison oak
I contacted poison oak and after initial symptoms bought an over the counter remedy > 2 fold facial scrub / cleanser. This aggrevated the symptoms and my face swelled, eye closed, rash on neck etc.
I was given a script of prednisone 60 mg x 2 days, 40mg x 5 days, 20 mg x 2 day. I took the first (60 mg) dose and was advised to investigate side effects later by a friend. The side effects are scary and I regret taking the first dose as weening is a problem. I am going to call a pharmacist to see if I can reduce to 60 x 1, 40 x 2, 20 x 1 10 (1/2) x 1. I would chose the longer interval for cure as apposed to uneccesary risk. My main concern is I diabetes runs in our family. Although I don't currently have it a future likelyness is high. Other concerns have me convinced are for long term users only.
Hi there, it sounds like what your doc prescribed is similar to a medrol dose-pack where you decrease dosage of meds gradually. You are on this for such a short time, I really doubt you will experience many side effects or problems withdrawing. I have been on doses like this several times for hives and had no problems afterwards.
Hello,sorry to hear about your poison Oak.
My daughter is 8 and had a severe allergic reaction to poision sumac and was put on the exact same thing as you. (prednisone)
The only side effects I noticed were increased eating and a slightly hostile attitude (lol).
Make sure you ween off just as the doctor says and you will be fine. =)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.